High Wind, Cotton
- When
- April 1, 3:22 PM CST
- Where
- Cotton forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Roof blown off restaurant in Temple.
Strong winds were experienced behind an intense low pressure system that caused isolated damage on the 13th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong winds were experienced behind an intense low pressure system that caused isolated damage on the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 2:18 PM CST, 1 hour 4 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 318 PM CDT Mon Apr 1 2019 .DISCUSSION... An upper-level wave is moving east into Arkansas, taking most of the cloud cover (and weak radar echoes) with it. We will have another cool night tonight before warmer air returns for Tuesday. Another storm system will move east across the southern Plains Wednesday and Wednesday night. This will be accompanied by moderate instability and, for a little while in the afternoon/early evening in western Oklahoma, enough shear for severe storms. Elevated hail storms will also be possible through the night, mainly over the southern half of Oklahoma and into north Texas. After a day or two of "quiet" weather, another system arrives for the weekend. Model differences and the disorganized nature of the storm system preclude any forecast detail at this time, but it appears to be a generic thunderstorm/shower producer for much of the region during much of the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 39 69 48 68 / 0 0 0 20 Hobart OK 38 71 47 72 / 0 0 0 20 Wichita Falls TX 39 72 49 73 / 0 0 0 20 Gage OK 37 71 47 73 / 0 0 0 20 Ponca City OK 37 67 48 68 / 0 0 0 10 Durant OK 37 69 44 68 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/23
Hazardous Weather Outlook National Weather Service Norman OK 1210 PM CDT Mon Apr 1 2019 OKZ004>048-050>052-TXZ083>090-021200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1210 PM CDT Mon Apr 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight risk of severe thunderstorms Wednesday afternoon into Wednesday evening across western Oklahoma and adjacent parts of north Texas. Thunderstorms will spread eastward Wednesday night into Thursday morning. There will be a chance of thunderstorms again Friday night through Sunday. Chance of severe weather appears low at this time. .Fire Weather... Elevated fire weather conditions are possible across parts of western Oklahoma and western north Texas Wednesday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
6 high wind. Local standard time, as filed.
Roof blown off restaurant in Temple.
Damage to construction scaffolding at SW 34 overpass over through OHP. Corrected time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817853, 817851, 817852, 817850, 817849, 817848.